MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number VLOCA208L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a total laparoscopic hysterectomy b/l salpingo-oophorectomy, the device was applied during the vaginal cuff closure step of the procedure.During the next to last pass, the needle broke within the tissues.A portion remained in the device.A second loading unit was used to fully close the cuff.No patient complications have been reported as a result of this event.The surgical time was extended for 30 minutes or more.
 
Additional Manufacturer Narrative
D10 concomitant product: unknown estitch, unknown endo stitch instrument, (lot # unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a total laparoscopic hysterectomy with b/l salpingo-oophorectomy, the device was used for vaginal cuff closure when the needle broke during the next-to-last pass, leaving a portion within the tissue and another in the device; a second loading unit was used to complete the procedure.An x-ray was performed but the needle fragment was undetectable due to its small size.
 
Additional Manufacturer Narrative
Additional information: b2, b5, g3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21705189
Report Number1219930-2025-01434
Device Sequence Number11897048
Product Code GAM
UDI-Device Identifier10884521068285
UDI-Public10884521068285
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLOCA208L
Device Catalogue NumberVLOCA208L
Device Lot NumberN3M1917Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/14/2025
Date Device Manufactured12/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale